Alert archive / South Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, NC

May 28, 2011Darlington County, South Carolina

NWS Wilmington, NC issued this special weather statement at May 28, 2011, 12:30 AM EDT for Darlington County, South Carolina. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 12:30 AM EDT (04:30 UTC)
Expired
May 28, 2011, 2:00 AM EDT
In force
90 min
Issued by
NWS Wilmington, NC

County Darlington County, SC

The radar

The Columbia radar (KCAE), 111 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS82 KILM 280430
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1230 AM EDT SAT MAY 28 2011

SCZ017-023-024-032-280600-
DARLINGTON-MARLBORO-DILLON-FLORENCE-
1230 AM EDT SAT MAY 28 2011

...CLUSTER OF THUNDERSTORMS AFFECTING DARLINGTON COUNTY...

AT 1224 AM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG 
THUNDERSTORMS MOVING INTO DARLINGTON COUNTY ACROSS ITS WESTERN
BORDER. THE ACTIVITY WAS BETWEEN HARTSVILLE AND LAMAR...MOVING 
NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL PEA SIZE 
HAIL...GUSTY WINDS OF 30 TO 40 MPH AND OCCASIONAL DANGEROUS CLOUD TO 
GROUND LIGHTNING.

IN ADDITION...THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF ONE 
HALF TO 1 INCH WHICH WILL RESULT IN PONDING OF WATER ACROSS POORLY 
DRAINED ROADWAYS...AND LOW LYING AREAS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...FLORENCE...
HARTSVILLE...AUBURN...BINGHAM...BROWNSVILLE...CARTERSVILLE...CLYDE...
DOVESVILLE...FLOYD...KELLYTOWN AND LAMAR.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3437 8028 3450 8005 3449 7988 3454 7983
      3460 7981 3461 7978 3469 7987 3471 7986
      3439 7947 3402 7997 3407 8003 3409 8008
      3415 8016 3420 8012 3423 8012 3432 8018
      3436 8018 3432 8024 3436 8029

$$

DCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at May 27, 11:06 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 27, 11:06 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1106 PM EDT FRI MAY 27 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL PRODUCE SHOWERS AND THUNDERSTORMS
INTO SATURDAY BEFORE WEAKENING AND MOVING OFF TO THE NORTHEAST ON
SATURDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE COASTAL
CAROLINAS SUNDAY INTO MID WEEK...WITH A RETURN OF VERY WARM AND DRY
WEATHER. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN
THURSDAY INTO FRIDAY AS COLD FRONT DROPS SOUTH INTO THE CAROLINAS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 11 PM FRIDAY...UPPER TROUGH STILL FORCING ENOUGH LIFT TO
OVERCOME LESS UNSTABLE AIR...AND VERY HEAVY RAIN WITH TSTMS ONGOING
ACROSS THE ALREADY RAIN-RAVAGED AREA OF DARLINGTON AND MARLBORO
COUNTIES. LATEST HRRR IS INITIALIZING THIS PRETTY WELL...BUT BELIEVE
IT IS OVERAGGRESSIVE BRINGING IT ALL THE WAY TO THE COAST OVERNIGHT
SO ONLY INCREASE POP TO SCATTERED ALONG THE COAST. ALTHOUGH PROFILES
INDICATE A FAIRLY STRONG LLJ...NOTICE THAT WINDS HAVE GONE CALM
INLAND. COMBINE THIS WITH THE VERY HEAVY RAIN INLAND AND HAVE
INTRODUCED PATCHY FOG TO INLAND AREAS DESPITE THE CLOUD COVER.

HIGH RES MODELS INDICATE THAT NEW DEVELOPMENT WILL BEGIN OVER THE
WATER EVEN AS ACTIVITY OVER LAND ENDS. WITH COOLING AIR AND WATER
TEMPS NOW IN THE MID 70S...LOW LEVEL LAPSE RATES WILL STEEPEN ENOUGH
TO ENHANCE INSTABILITY...SO SHOWERS OVER THE WATER SEEM PLAUSIBLE.
SOUTHERLY WINDS WILL THEN TRY TO ADVECT THIS ONSHORE SO HAVE
INCREASED POP TOWARDS MORNING NEAR THE COAST WHILE DECREASING
CHANCES INLAND.

CLOUD COVER AND CONTINUED SOUTH WINDS WILL KEEP TEMPS ABOVE
CLIMO...AND HAVE MINS ABOVE GUIDANCE AS WELL. WILL HAVE TO SEE HOW
CLOUD COVER EVOLVES DURING THE NEXT FEW HOURS...BUT BELIEVE ENOUGH
WILL REMAIN AROUND TO INHIBIT STRONG RADIATIONAL COOLING. TEMPS HAVE
BEEN RAIN COOLED INLAND TO NEAR MINS ALREADY...SO WILL REMAIN
STEADY/DROP VERY SLOWLY. EXPECT MINS IN THE UPPER 60S INLAND TO
AROUND 70 AT THE COAST.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...MID LEVEL TROUGH WILL BE EXITING THE NC COAST
BY MID DAY ON SAT. A MOISTURE FEED IN SOUTHERLY FLOW AROUND
ATLANTIC RIDGE IN COMBINATION WITH THE ENERGY FROM THIS TROUGH
ALOFT MAY PRODUCE SHWR/TSTMS THROUGH SAT AFTN. LOOKS LIKE BEST CHC
WILL BE FROM CAPE FEAR NORTH ALONG COASTAL SECTIONS. A STRONG
RIDGE WILL BUILD IN BEHIND IT EXTENDING UP FROM THE GULF COAST
LATE SAT THROUGH SUNDAY. THIS WILL PRODUCE A DEEPER NORTHERLY FLOW
THROUGH THE MID LEVELS WITH OVERALL DRYING. BY SUN EVENING PCP
WATER VALUES WILL BE DOWN NEAR AN INCH.

AS RIDGE BUILDS NORTHWARD H5 HEIGHTS WILL INCREASE FROM NEAR 580
DM SAT MORNING UP CLOSE TO 590 BY MON MORNING. EXPECT INCREASED
SUBSIDENCE...WARMING AND DRYING THROUGH THE MID LEVELS THROUGH
THE LATTER HALF OF THE PERIOD AND BEYOND. TEMPS WILL BE RIGHT
AROUND NORMAL VALUES FOR THIS TIME OF YEAR...MID 80S WITH
OVERNIGHT LOWS IN THE MID 60S. INCREASED SUNSHINE ON SUNDAY WILL
MAKE TEMPS A COUPLE OF DEGREES WARMER.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...STRONG RIDGE JUST TO OUR WEST WILL KEEP THE
COASTAL CAROLINAS IN A DEEP NORTHEASTERLY FLOW ALOFT. GENERALLY
LIGHT FLOW AT THE SURFACE AS HIGH PRESSURE REMAINS CLOSER OVERHEAD
WILL ALLOW SEA BREEZE/LAND BREEZE TO DOMINATE THE WIND FLOW EACH
DAY. EXPECT WARMING TREND AS HEIGHTS RISE WITH PEAK AROUND 591 DM
CLOSE TO THE COAST BUT UP TO 594 DM FARTHER INLAND. THEREFORE
EXPECT WARMING TREND WITH TEMPS WELL INTO THE 80S AND REACHING MID
90S INLAND BY WED AFTN. OVERNIGHT LOWS WILL REMAIN IN THE MID 60S
MOST NIGHTS THROUGH WED.

BY THURS STRONG RIDGE UP THE EAST COAST GETS SUPPRESSED FARTHER
SOUTH AND WEST AS TROUGH DIGS DOWN OVER THE NORTHEAST CONUS.
CENTER OF RIDGE WILL RETROGRADE TO OVER TEXAS WITH RIDGE AXIS
EXTENDING UP THE MID WEST BY FRI. THIS WILL ALLOW MINOR
PERTURBATIONS IN THE MID LEVEL FLOW AND A COLD FRONT TO PUSH SOUTH
INTO AREA. GFS SHOWS BOUNDARY REACHING NC BY EARLY THURS WHILE
ECMWF SHOWS IT COMING LATE THURS INTO FRI. OVERALL EXPECT
INCREASED CHC OF SHWRS/TSTMS THURS AND FRI. THIS SHOULD MODIFY
TEMPS BACK DOWN TOWARD NORMAL WITH OVERNIGHT LOWS STAYING HIGHER
WITH INCREASED CLOUDS AND MOISTURE.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
OVERNIGHT...SYSTEM THAT HAS BEEN AFFECTING THE INLAND TERMINALS WILL
CONTINUE TO APPROACH FROM THE WEST. ALTHOUGH SYSTEM WILL LOSE THE
BENEFIT OF DAYTIME HEATING...THE WEAKENING UPPER LOW WILL STILL HAVE
ASSOCIATED VORTICITY TO PROVIDE ENERGY FOR SOME ISOLATED STORMS AND
SHOWERS. EXPECT PERIODS OF LOWER VSBY IN AREAS WHERE THERE IS
HEAVIER RAINFALL. THERE IS POTENTIAL FOR MVFR FOG AT INLAND
TERMINALS GIVEN MOISTURE FROM SUBSTANTIAL RAINFALL EARLIER IN THE
DAY...HOWEVER WINDS STAY FAIRLY STRONG AND WOULD LEAN ON STRATUS TO
BE MORE FAVORABLE. LOW CONFIDENCE ATTM...SO WILL UPDATE WITH NEXT
TAF ISSUANCE.

AFTER SUNRISE...THIS STORM ACTIVITY WILL CONTINUE THROUGH THE
AFTERNOON UNTIL UPPER LOW BECOMES ABSENT AND REMAINING VORT MAX
MOVES OFF THE COAST. OTHERWISE...SURFACE HIGH PRESSURE TO THE
NORTHEAST OFFSHORE WILL PROVIDE S/SELY FLOW WITH SPEEDS ABOUT 10-15
KNOTS.

EXTENDED OUTLOOK...LOW CONFIDENCE MVFR/IFR FOG/STRATUS EACH MORNING.
VFR CONDITIONS EXPECTED OTHERWISE.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 11 PM FRIDAY...NO SIGNIFICANT CHANGES TO FORECAST. PREVIOUS
DISCUSSION  BELOW...

AS OF 730 PM FRIDAY...WEAK SE SWELL WILL GRADUALLY BEGIN TO
INCREASE...BUT WILL BE MASKED BY 3-4 FT AT 5 SEC WIND WAVE. THIS
WILL CONTINUE MODERATELY STEEP WAVES ACROSS THE WATERS TONIGHT.
SHOWER AND THUNDERSTORM ACTIVITY ALREADY BEGINNING TO SHOW UP ON
RADAR NORTH AND EAST OF THE WATERS OFF CAPE FEAR WILL INCREASE IN
COVERAGE OVERNIGHT AND SHOULD IMPACT THE COASTAL WATERS TOWARDS
MORNING. SOME LOCALLY HIGHER SEAS AND REDUCED VSBYS WILL BE LIKELY
IN ANY TSTMS.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...EXPECT SOUTHERLY FLOW 10 KTS OR LESS THROUGH
MOST OF THE PERIOD. SEA BREEZE WILL PRODUCE MORE OF AN ON SHORE
FLOW REACHING UP TO 15 KTS IN THE AFTN CLOSER TO SHORE. WINDS AND
SEAS WILL BE SLIGHTLY HIGHER SAT. BY SUN MID LEVEL TROUGH EXITS
AREA WITH RIDGE BUILDING IN ALOFT. THIS WILL ALLOW A DEEPER
NORTHERLY FLOW ALOFT WHILE GRADIENT WEAKENS AT THE SURFACE AS HIGH
MOVES CLOSER OVERHEAD.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...DEEP NORTHEASTERLY FLOW WILL DOMINATE ALOFT AS
STRONG RIDGE HOLDS TO OUR WEST. AT THE SURFACE HIGH PRESSURE WILL
PRODUCE A LIGHTER PREVAILING FLOW WHICH WILL ALLOW LAND/SEA BREEZE
TO DOMINATE. THEREFORE SHOULD SEE MORE OF AN ON SHORE FLOW UP TO
10 KTS IN THE AFTN NEAR SHORE AND WINDS WILL BACK TO THE NORTHEAST
TO NORTH OVERNIGHT. SEAS WILL REMAIN 3 FT OR LESS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...JDW
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...ECT
Hazardous weather outlook, May 27, 3:54 PM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT FRI MAY 27 2011

NCZ087-SCZ017-023-024-032-033-039-282000-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
354 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SEVERE THUNDERSTORM WATCH THROUGH 700 PM. MAIN THREATS LARGE HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-282000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
354 PM EDT FRI MAY 27 2011

...MODERATE RISK OF RIP CURRENTS ALL OF SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MODERATE RISK RIP OF CURRENTS ALL OF SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-NCZ096-099-282000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-BLADEN-COLUMBUS-
354 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS
AND SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-107-109-SCZ053-055-282000-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
INLAND GEORGETOWN-
354 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER EXPECTED.

8

In the hours before

Special weather statement, May 27, 10:25 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EDT FRI MAY 27 2011

SCZ023-280315-
DARLINGTON-
1025 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM NORTHWEST OF LAMAR...

AT 1024 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES SOUTH OF
OATS...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE HARTSVILLE...AUBURN...
DOVESVILLE...FLOYD...KELLYTOWN...LAMAR...LYDIA...NORTH HARTSVILLE AND
OATS. THIS STORM WILL MOVE ACROSS HIGHWAY 151 BETWEEN DARLINGTON AND
HARTSVILLE AROUND 11 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3447 8010 3449 8004 3449 7990 3450 7982
      3449 7981 3449 7979 3450 7978 3413 8007
      3416 8016 3420 8012 3423 8011 3428 8013
      3432 8017

III
Special weather statement, May 27, 11:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1127 PM EDT FRI MAY 27 2011

SCZ023-280430-
DARLINGTON-
1127 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM OVER OATS...

AT 1126 PM EDT...A STRONG THUNDERSTORM WAS...OVER OATS...MOVING
NORTHEAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE AUBURN...DOVESVILLE...
FLOYD...LYDIA AND OATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3444 7989 3421 7988 3417 8012 3423 8011
      3433 8017

III
Special weather statement, May 28, 12:30 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1230 AM EDT SAT MAY 28 2011

SCZ017-023-024-032-280600-
DARLINGTON-MARLBORO-DILLON-FLORENCE-
1230 AM EDT SAT MAY 28 2011

...CLUSTER OF THUNDERSTORMS AFFECTING DARLINGTON COUNTY...

AT 1224 AM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS MOVING INTO DARLINGTON COUNTY ACROSS ITS WESTERN
BORDER. THE ACTIVITY WAS BETWEEN HARTSVILLE AND LAMAR...MOVING
NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL PEA SIZE
HAIL...GUSTY WINDS OF 30 TO 40 MPH AND OCCASIONAL DANGEROUS CLOUD TO
GROUND LIGHTNING.

IN ADDITION...THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF ONE
HALF TO 1 INCH WHICH WILL RESULT IN PONDING OF WATER ACROSS POORLY
DRAINED ROADWAYS...AND LOW LYING AREAS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...FLORENCE...
HARTSVILLE...AUBURN...BINGHAM...BROWNSVILLE...CARTERSVILLE...CLYDE...
DOVESVILLE...FLOYD...KELLYTOWN AND LAMAR.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3437 8028 3450 8005 3449 7988 3454 7983
      3460 7981 3461 7978 3469 7987 3471 7986
      3439 7947 3402 7997 3407 8003 3409 8008
      3415 8016 3420 8012 3423 8012 3432 8018
      3436 8018 3432 8024 3436 8029

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:26 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Florence, Marlboro79 min
May 27, 10:25 PM EDTSpecial Weather StatementILMDarlington50 min
May 27, 10:53 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Marlboro82 min
May 27, 11:27 PM EDTSpecial Weather StatementILMDarlington63 min
May 28, 12:58 AM EDTAreal Flood WarningILMDarlington, Dillon, Marlboro3 hr
May 28, 4:33 PM EDTSevere Thunderstorm WarningILMDillon42 min
May 28, 5:27 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion, Marlboro63 min
May 28, 6:39 PM EDTSpecial Weather StatementILMDarlington51 min
May 28, 4:26 PM EDTSpecial Weather StatementILMBladen, Robeson49 min

Nearby

Special Weather Statements in South Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.